# SDR 99ZZZX4411

- Difficulty date: October 27, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4905Z
- Make and model: Piper PA-22-108
- Aircraft serial: 228490
- System (JASC): 2821 · Aircraft Fuel Filter/Strainer
- Part: Seal
- Condition: Failed
- Location: Gascolator
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

THE SWOLLEN RUBBER SEAL CAUSED A FUEL LEAK AT THE GASCOLATOR RESULTING IN AN IN-FLIGHT FIRE.  THE AIRPLANE WAS BEING OPERATED IAW AN STC FOR AUTO FUEL.  THE SWOLLEN SEAL WAS POSSIBLY CAUSED BY THE AUTO FUEL'S AFFECT TO RUBBER BASED PRODUCTS.  OWNER ADMITTED NOT TESTING FUEL FOR ALCOHOL IAW THE STC INSTRUCTIONS.  INCIDENT NR IEA092000004.
